Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 472, NWS Atlanta, GA

August 8, 20234 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 8, 2023, 5:10 PM EDT for 4 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2023, 5:10 PM EDT (21:10 UTC)
Expired
Aug 8, 2023, 6:00 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Montgomery County, GA, Telfair County, GA, Toombs County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 3:07 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2023-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

803 
WUUS52 KFFC 082110
SVRFFC
GAC209-271-279-309-082200-
/O.NEW.KFFC.SV.W.0472.230808T2110Z-230808T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
510 PM EDT Tue Aug 8 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Toombs County in southeastern Georgia...
  East central Telfair County in central Georgia...
  Southeastern Wheeler County in central Georgia...
  Southern Montgomery County in central Georgia...

* Until 600 PM EDT.

* At 510 PM EDT, a severe thunderstorm was located over Towns, or 8
  miles south of Alamo, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lumber City, Uvalda, Scotland, Alston, Towns, Spring Hill, Grays
  Landing, Cedar Crossing, Jordan, Charlotteville, and McNatt Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3192 8267 3199 8283 3210 8279 3207 8238
      3196 8241 3197 8244 3196 8246 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8251
      3196 8257 3193 8259 3194 8260 3192 8263
TIME...MOT...LOC 2110Z 289DEG 23KT 3203 8276 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
501 
WWUS52 KFFC 082147
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Tue Aug 8 2023

GAC271-082157-
/O.CAN.KFFC.SV.W.0472.000000T0000Z-230808T2200Z/
Telfair GA-
547 PM EDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TELFAIR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central and southeastern Georgia.

LAT...LON 3199 8272 3199 8271 3209 8261 3207 8238
      3196 8241 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8251 3196 8257 3194 8259
      3194 8260 3192 8263 3192 8265
TIME...MOT...LOC 2147Z 277DEG 20KT 3200 8255 

$$

GAC209-279-309-082200-
/O.CON.KFFC.SV.W.0472.000000T0000Z-230808T2200Z/
Toombs GA-Wheeler GA-Montgomery GA-
547 PM EDT Tue Aug 8 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN TOOMBS...SOUTHEASTERN WHEELER AND SOUTHERN
MONTGOMERY COUNTIES...

At 547 PM EDT, a severe thunderstorm was located over Charlotteville,
or 9 miles north of Hazlehurst, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Uvalda, Alston, Cedar Crossing, Charlotteville, McNatt Falls, and
Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3199 8272 3199 8271 3209 8261 3207 8238
      3196 8241 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8251 3196 8257 3194 8259
      3194 8260 3192 8263 3192 8265
TIME...MOT...LOC 2147Z 277DEG 20KT 3200 8255 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
144 
WWUS52 KFFC 082157
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Tue Aug 8 2023

GAC209-279-309-082207-
/O.EXP.KFFC.SV.W.0472.000000T0000Z-230808T2200Z/
Toombs GA-Wheeler GA-Montgomery GA-
557 PM EDT Tue Aug 8 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES WILL EXPIRE AT
600 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia. A Severe Thunderstorm Watch also remains in effect
until 1100 PM EDT for central and southeastern Georgia.

LAT...LON 3199 8272 3199 8271 3209 8261 3207 8238
      3196 8241 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8251 3196 8257 3194 8259
      3194 8260 3192 8263 3192 8265
TIME...MOT...LOC 2157Z 289DEG 23KT 3199 8250 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:55 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 8, 2:55 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Aug 8 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 225 PM EDT Tue Aug 8 2023

500mb pattern has turned more zonal than in previous days. A strong
mid level disturbance continues to move east within the flow. A
broad area of showers and thunderstorms are associated with this
feature.

A weak frontal boundary remains situated across south central
portions of the CWA this afternoon. There is plenty of available
instability, moisture and forcing for thunderstorms mainly south of
Columbus to Macon. Regional radar shows scattered showers and
thunderstorms beginning to develop within the clear air to the south
of the complex moving east across AL. Mesoanalysis shows CAPES
around 2500-4000 J/kg across the southern CWA with DCAPES around
1400 J/kg. Mid level lapse rates are steepest across northern GA,
but values are still 6-6.5 C/km across the south. The primary severe
thunderstorm hazard continues to be damaging wind gusts. A few hail
reports are possible along with locally heavy rainfall and frequent
lightning. The complex moving along I-20 may end up slightly
diminishing as it moves eastward.

Convection should mostly be diurnal in nature, but a few storms
could linger until midnight or so feeding off of any lingering
instability.

The weak frontal boundary should begin lifting northward tomorrow
while the mid level flow turns more NW again. The hi res models are
keeping most of tomorrow fairly quiet, with a wave moving SE in the
flow during the evening hours. Confidence is pretty low on this
solution and have added isold/sct pops for much of the afternoon.
The models look to be focusing convection along the old front as a
wave comes across during the late evening/overnight hours as a wave
moves in from the NW. The highest pops may end up being a little
further south than currently indicated depending upon where the old
front is situated. Also, would not be surprised to see the risk for
strong/severe storms be pushed a little further south.

NListemaa

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 225 PM EDT Tue Aug 8 2023

This forecast is going to feel a bit like groundhog day. We continue
to sit in a NW flow pattern and unfortunately, it doesn't look like
that pattern will be changing anytime soon. The area will sit with
ridging to our west and troughing just barely to our east through at
least the next 7 days. This will ultimately result in at the bare
minimum rain chances every day mainly in the afternoon and evening.

Looking at Thursday, this is shaping out to be another day where we
see a potentially higher impact band of storms affect the CWA. We
will be able to get a better look at this system once CAMS start to
come in overnight, but for now looking at MUCAPE values of 2500-3000
J/kg. In addition to this we are seeing strong winds aloft
(35-40kt at 850 and 60-65 kt at 500 mb) which will be the forcing
necessary to push a disturbance through. The main threat would
likely be damaging wind gusts at this time, and it will not be out
of the realm of possibility to see higher gusts even outside of
the storms. SPC currently has outlined our area in a MArginal for
this time period but it is quite possible we could see an upgrade
in the coming days.

Looking past Thursday, it gets a little harder to pick out which
wave will be more impactful than the next, but overall we are
looking at these waves to bring gusty winds with the storms they
produce.

Another point to highlight is the increased heat risk over the next
7 days. Apparent Ts are currently in the 105-112 range for a
majority of the days in the long term forecast (with the caveat
these temps could be slightly overinflated). Either way, take into
account the heat whenever outside this weekend and into next week!

Hernandez

&&

.AVIATION...
(18Z TAFS)
Issued at 104 PM EDT Tue Aug 8 2023

Thunderstorm complex over central AL will continue east. The hi-
res models have not had a good handle on the evolution of this
system. Shra/tsra should continue to move due east this afternoon.
Added a tempo group for 20-24. Not much expected overnight. Winds
will remain on the west side.

//ATL Confidence...18Z Update...
Med confidence.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  72  90 /  40  20  40  60
Atlanta         69  89  74  93 /  60  40  40  60
Blairsville     61  84  68  80 /  10  40  60  80
Cartersville    67  87  72  90 /  10  50  50  70
Columbus        72  91  75  95 /  30  50  30  30
Gainesville     67  87  72  88 /  20  30  50  70
Macon           72  91  75  95 /  70  40  30  40
Rome            67  87  73  89 /  10  50  50  80
Peachtree City  67  89  73  93 /  60  40  30  50
Vidalia         73  92  76  95 /  60  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ086-090>093-
095>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 3:13 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
313 PM EDT Tue Aug 8 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
313 PM EDT Tue Aug 8 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms will continue to develop and
move across portions of central Georgia through early this evening.
Some of these storms will be strong to severe, capable of producing
winds of 40 to 60 mph, with isolated stronger gusts near 70 mph.
This will likely result in areas of downed trees and powerlines.

A Heat Advisory remains in effect until 8PM for much of central
Georgia between, as heat indices of 105 to 109 degrees will exist,
increasing the risk of heat related illnesses.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A few strong to severe thunderstorms are possible over parts of
north Georgia on Wednesday. Damaging winds will continue to be the
primary hazard, along with heavy rain and frequent lightning.

A stronger system is expected to affect the area Thursday with a
continued threat of strong to severe storms. Periods of thunderstorm
activity will continue through next Sunday. The highest storm
chances will occur during the afternoon and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 8, 4:27 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Aug 8 2023

GAZ109-110-082100-
Telfair GA-Dodge GA-
427 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Dodge and
northwestern Telfair Counties through 500 PM EDT...

At 427 PM EDT, a strong thunderstorm was over Five Points, or 8 miles
south of Eastman, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milan, Rhine, Chauncey, Five Points, and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3202 8327 3212 8322 3212 8296 3202 8294
      3195 8304
TIME...MOT...LOC 2027Z 278DEG 22KT 3207 8318

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 8, 4:33 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Tue Aug 8 2023

GAZ091-092-103-104-082100-
Schley GA-Sumter GA-Marion GA-Webster GA-
433 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southern Marion,
Webster, southern Schley and Sumter Counties through 500 PM EDT...

At 433 PM EDT, a strong thunderstorm was over Church Hill, or near
Preston, moving east at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Preston, Plains, Leslie, Andersonville, Weston, Sumter,
Lamar, Seminole, Croxton Crossroads, New Era, La Crosse, Huntington,
Draneville, Leveretts, Friendship, Maddox, Methvins, Bumphead, and
Church Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
west central Georgia.

&&

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8465
      3217 8464 3218 8463 3225 8464 3219 8414
      3202 8398 3195 8411 3191 8430 3192 8434
      3191 8434 3190 8437
TIME...MOT...LOC 2033Z 276DEG 25KT 3215 8451

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 4:38 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
438 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     Tstm Wnd Dmg     2 ENE Atwater           32.98N 84.34W
08/08/2023                   Upson              GA   Emergency Mngr

            Tree blocking both lanes of Thompson Rd.

&&

SN
Special weather statement, Aug 8, 4:43 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
443 PM EDT Tue Aug 8 2023

GAZ095-105-107-082115-
Dooly GA-Houston GA-Pulaski GA-
443 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of Pulaski,
northeastern Dooly and southeastern Houston Counties through 515 PM
EDT...

At 442 PM EDT, a strong thunderstorm was over Mock Springs, or 8
miles southwest of Hawkinsville, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hawkinsville, Hayneville, Browndale, Wallace, Grovania, Mobley
Crossing, Hartford, Mock Springs, Pulaski State Prison, Klondike,
Ocmulgee Banks, and Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3213 8336 3213 8341 3212 8342 3213 8344
      3212 8344 3215 8373 3240 8368 3238 8347
      3227 8335 3225 8337 3219 8331 3211 8334
      3211 8335
TIME...MOT...LOC 2042Z 273DEG 23KT 3225 8361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 8, 4:55 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
455 PM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     Tstm Wnd Dmg     2 ENE Atwater           32.98N 84.34W
08/08/2023                   Upson              GA   Amateur Radio

            A tree was reported down across Thompson Rd.

&&
Special weather statement, Aug 8, 5:00 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Tue Aug 8 2023

GAZ097-109>111-082130-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
500 PM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southeastern
Laurens, central Dodge, northeastern Telfair and Wheeler Counties
through 530 PM EDT...

At 500 PM EDT, a strong thunderstorm was over Chauncey, or 8 miles
southeast of Eastman, moving east at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Eastman, Alamo, Helena, Milan, Scotland, Chauncey, Towns,
Spring Hill, Plainfield, Cedar Grove, Jay Bird Springs, Five Points,
Achord, Little Ocmulgee State Park, Godwinsville, and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Georgia.

&&

LAT...LON 3207 8321 3229 8311 3229 8276 3213 8266
      3201 8264 3196 8286
TIME...MOT...LOC 2100Z 279DEG 32KT 3209 8311

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:01 PM EDTSpecial Weather StatementFFCJefferson29 min
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCLaurens31 min
Aug 7, 8:30 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen60 min
Aug 8, 2:05 AM EDTSpecial Weather StatementFFCJones, Monroe25 min
Aug 8, 2:29 AM EDTSpecial Weather StatementFFCBaldwin, Jones31 min
Aug 8, 3:27 AM EDTHeat AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more17 hr
Aug 8, 4:09 AM EDTSpecial Weather StatementFFCBibb, Twiggs, Wilkinson36 min
Aug 8, 3:47 PM EDTSpecial Weather StatementFFCWebster28 min
Aug 8, 3:49 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 8, 3:53 PM EDTSpecial Weather StatementFFCPike37 min
Aug 8, 4:00 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Aug 8, 4:04 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon41 min
Aug 8, 4:12 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 8, 4:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart45 min
Aug 8, 4:27 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 8, 4:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee33 min
Aug 8, 4:33 PM EDTSpecial Weather StatementFFCSumter, Webster27 min
Aug 8, 4:40 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster50 min
Aug 8, 4:43 PM EDTSpecial Weather StatementFFCPulaski32 min
Aug 8, 5:00 PM EDTSpecial Weather StatementFFCWheeler30 min
Aug 8, 5:08 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Peach52 min
Aug 8, 5:20 PM EDTSpecial Weather StatementFFCMacon25 min
Aug 8, 5:21 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Wilcox24 min
Aug 8, 5:27 PM EDTSpecial Weather StatementFFCDooly, Pulaski33 min
Aug 8, 5:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more50 min
Aug 8, 5:49 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Telfair, Wheeler, Wilcox41 min
Aug 8, 5:51 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 8, 5:56 PM EDTSpecial Weather StatementFFCJeff Davis34 min
Aug 8, 6:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen52 min
Aug 8, 6:15 PM EDTSpecial Weather StatementFFCToombs15 min
Aug 8, 6:19 PM EDTSpecial Weather StatementFFCTelfair11 min
Aug 8, 6:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler46 min
Aug 8, 6:55 PM EDTSpecial Weather StatementFFCEmanuel50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.